# SDR WVBA2017021300043

- Difficulty date: February 10, 2017
- Submitted: February 13, 2017
- Operation: Air carrier
- Aircraft: N3589B
- Make and model: Piper PA-31-350
- Aircraft serial: 318052134
- Aircraft time: 16,430 hours
- Engine: Lyc TIO540J2BD
- Engine time: 1,066 hours
- Propeller: Hartzl HCE3YR2A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Fitting
- Condition: Sheared
- Location: Hyd Actuator
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: L, A

## Discrepancy

ON APPROACH, NOTICED THAT ONLY THE TWO MAIN GEAR INDICATOR LIGHTS INDICATED GREEN. THE NOSE GEAR INDICATOR LIGHT WAS NOT ILLUMINATED AND THE RED TRANSFER LIGHT WAS ILLUMINATED. T RECYCLED THE GEAR HANDLE,  NO CHANGE TO THE MAIN OR THE NOSE GEAR POSITIONS. THE APPROACH WAS ABORTED AND THE AIRCRAFT WAS FLOWN BACK DEPARTURE, WITH THE GEAR EXTENDED. AS THE AIRCRAFT APPROACHED,  INSTRUCTED TO CYCLE THE LANDING GEAR EMERGENCY PUMP. THERE WAS NO CHANGE IN THE NOSE GEAR POSITION. THE DECISION WAS MADE TO LAND THE AIRCRAFT WITH THE NOSE GEAR IN NOT DOWN AND NOT LOCKED POSITION.  SET THE AIRCRAFT DOWN.  AFTER LANDING, IT WAS DETERMINED THAT THE NOSE GEAR ACTUATOR'S DOWN PRESSURE FITTING HAD SHEARED AT THE ATTACHMENT SITE OF THE ACTUATOR.
